Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 57, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 3, 2018, 5:49 PM CDT for Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2018, 5:49 PM CDT (22:49 UTC)
- Expired
- Jun 3, 2018, 6:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calcasieu Parish, LA, Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 24 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:00 PM CDT | TSTM WND DMG | 2 Wnw Sulphur, LA | METAL ROOF WAS DAMAGED ON AN OUTBUILDING IN SULPHUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WUUS54 KLCH 032249
SVRLCH
LAC019-023-032330-
/O.NEW.KLCH.SV.W.0057.180603T2249Z-180603T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
549 PM CDT SUN JUN 3 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
North central Cameron Parish in southwestern Louisiana...
Central Calcasieu Parish in southwestern Louisiana...
* Until 630 PM CDT.
* At 548 PM CDT, a severe thunderstorm was located near Buhler, or
near Moss Bluff, moving southwest at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Charles, Sulphur, Westlake, Vinton, Grand Lake, Lake Charles
Regional Airport, Moss Bluff, Dequincy, Hackberry, Carlyss, Buhler
and Edgerly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3005 9372 3007 9372 3006 9370 3008 9372
3046 9341 3045 9339 3040 9338 3040 9329
3032 9311 2999 9327 3005 9328 3005 9333
2991 9334
TIME...MOT...LOC 2248Z 028DEG 27KT 3033 9330
HAIL...1.00IN
WIND...60MPH
$$
RM121 follow-up statement
650
WWUS54 KLCH 032315
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
615 PM CDT SUN JUN 3 2018
LAC019-023-032330-
/O.CON.KLCH.SV.W.0057.000000T0000Z-180603T2330Z/
Cameron LA-Calcasieu LA-
615 PM CDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTH CENTRAL CAMERON AND SOUTHWESTERN CALCASIEU PARISHES...
At 615 PM CDT, a severe thunderstorm was located near Carlyss, or
near Sulphur, moving southwest at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Vinton, Grand Lake, Lake Charles
Regional Airport, Hackberry, Carlyss, Buhler and Edgerly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3005 9372 3007 9372 3006 9370 3008 9372
3039 9345 3025 9315 2999 9327 3005 9328
3005 9333 2991 9334
TIME...MOT...LOC 2315Z 028DEG 27KT 3015 9341
HAIL...1.00IN
WIND...70MPH
$$
RM12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:55 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 3, 3:55 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 355 PM CDT Sun Jun 3 2018 .DISCUSSION... Latest sfc analysis shows weak front/wind shift now about bisecting the forecast area, while the lower dew points continue to lag farther back (about the I-20 corridor at this time). Water vapor imagery shows these features being helped along by a significant shortwave dropping through the ern CONUS trof...meanwhile another significant shortwave is noted rounding the ridge extending from the Mexican plateau up through the srn Plains/Rockies. This initial disturbance is combining with daytime heating to produce an increasing coverage of convection, primarily over the ern 1/2 of the forecast area for now. As noted in earlier discussions, sufficient ingredients are there to allow for developing storms to be rather strong and possibly severe this afternoon/evening. Ongoing activity will likely increase a little in coverage through the afternoon as we go into max heating, along with additional lift from the approaching front. Given all we've seen in recent area soundings, could be a severe storm or two... at this time, not expecting enough severe weather to require such wording in the zones. Have retained small POPs into the overnight across sern TX and the srn tier of parishes as the front loses its push from its attendant shortwave aloft and begins to stall...given loss of good diurnal heating, not expecting any severe weather to persist past sunset. Small POPs linger in generally these same areas for Monday given the lack of movement in the boundary. Next period of elevated POPs comes Tuesday as the ridge axis is progged to stay far enough west to allow for that 2nd good shortwave aloft to pass to our east and help initiate further convection. Models have been showing some disagreement on how quickly this feature passes, thus POPs have been retained into mid-week. Thereafter, ridging aloft is noted building to our west and north...longer range models continue to paint at least a little QPF through the extended period despite this, thus have retained small POPs each day for the possibility of some diurnal convection. && .MARINE... No flags are anticipated on the coastal waters through the period. && .PRELIMINARY POINT TEMPS/POPS... AEX 65 91 65 91 / 20 10 10 40 LCH 73 91 72 90 / 40 20 0 30 LFT 73 93 71 94 / 40 10 0 30 BPT 75 91 75 90 / 30 30 0 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && 25
Hazardous weather outlook, Jun 3, 3:40 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 340 PM CDT Sun Jun 3 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 041100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 340 PM CDT Sun Jun 3 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will continue to develop in advance of a cool front which will move into the area through this evening. Sufficient moisture, strong instability and good lift in the atmosphere will allow for strong to severe thunderstorms through sunset, with the primary concerns continuing to be the potential for wind damage. Some hail may be possible as well. Some of this convection will potentially linger into the overnight across Southeast Texas and coastal Louisiana, mainly south of Interstate 10, as the front stalls...but severe weather is not expected to continue due to loss of daytime heating. .DAYS TWO THROUGH SEVEN...Monday through Saturday After a mostly dry Monday...a few showers or thunderstorms will remain possible over Southeast Texas and extreme Southwestern Louisiana...mainly afternoon and evening showers and storms will then be possible for much of the coming week as high pressure aloft remains west of the area while disturbances aloft periodically impact the region. Any thunderstorms that do develop are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed. GMZ430-432-435-450-452-455-470-472-475-041100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 340 PM CDT Sun Jun 3 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms in association with a weak cool front are expected from late this afternoon through tonight. The storms will be accompanied by locally gusty winds and higher seas, along with dangerous cloud-to-water lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few showers and storms are expected each day through the coming week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 25
In the hours before
Special weather statement, Jun 3, 3:32 PM CDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Lake Charles LA 332 PM CDT SUN JUN 3 2018 LAZ027-028-031-032115- Allen LA-Vernon LA-Rapides LA- 332 PM CDT SUN JUN 3 2018 ...SPECIAL WEATHER STATEMENT... At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near Hineston, moving south at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Elizabeth, Pitkin, Hineston, Leander, Fullerton, Elmer, Cravens, Calcasieu and Union Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3121 9284 3112 9264 3079 9274 3094 9311 TIME...MOT...LOC 2032Z 021DEG 13KT 3109 9278 24
Special weather statement, Jun 3, 3:34 PM CDT, 2 hours 15 minutes before
Special Weather Statement National Weather Service Lake Charles LA 334 PM CDT SUN JUN 3 2018 LAZ028-031-032-032115- Evangeline LA-Allen LA-Rapides LA- 334 PM CDT SUN JUN 3 2018 ...SPECIAL WEATHER STATEMENT... At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near Glenmora, moving south at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Oakdale, Ville Platte, Glenmora, Turkey Creek, Pine Prairie, Bayou Chicot, Beaver and Mcnary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3105 9266 3103 9248 3071 9228 3075 9268 TIME...MOT...LOC 2034Z 350DEG 19KT 3092 9258 24
Special weather statement, Jun 3, 4:39 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
439 PM CDT SUN JUN 3 2018
LAZ027-028-030-031-032230-
Allen LA-Beauregard LA-Vernon LA-Rapides LA-
439 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES...
NORTHEASTERN BEAUREGARD...SOUTHEASTERN VERNON AND NORTH CENTRAL ALLEN
PARISHES UNTIL 530 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Tulla, or 8 miles southwest of Sugartown, moving
southwest at 20 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Pitkin, Sugartown, De Ridder, Deridder, Tulla, Fullerton, Cravens and
Union Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3114 9305 3102 9268 3088 9282 3077 9298
3075 9301 3081 9312 3059 9331 3089 9330
TIME...MOT...LOC 2139Z 048DEG 17KT 3078 9314
JonesSpecial weather statement, Jun 3, 4:47 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
447 PM CDT SUN JUN 3 2018
LAZ031-042-032230-
Jefferson Davis LA-Allen LA-
447 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON DAVIS AND
CENTRAL ALLEN PARISHES UNTIL 530 PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harmony, or near Reeves, moving southwest at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Kinder, Oberlin, Mittie, Grant, Leblanc and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3063 9269 3039 9291 3046 9305 3071 9293
3073 9298 3077 9298 3086 9285
TIME...MOT...LOC 2147Z 036DEG 21KT 3057 9295
JonesSpecial weather statement, Jun 3, 5:34 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
534 PM CDT SUN JUN 3 2018
LAZ027-030-TXZ260-032315-
Beauregard LA-Vernon LA-Northern Newton TX-
534 PM CDT SUN JUN 3 2018
...SPECIAL WEATHER STATEMENT...
At 533 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oretta, or near De Quincy, moving south at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Merryville, Singer, Bon Weir, De Ridder, Deridder, Dequincy,
Longville, Bivens, Tulla, Junction, Oretta and Stringtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 9317 3059 9313 3051 9313 3057 9330
3046 9339 3049 9339 3049 9344 3068 9369
3092 9368
TIME...MOT...LOC 2233Z 011DEG 20KT 3051 9341
JonesSpecial weather statement, Jun 3, 5:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
549 PM CDT SUN JUN 3 2018
TXZ180-201-259>261-032330-
Hardin TX-Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
Tyler TX-
549 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER...WEST CENTRAL
NEWTON...NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL
630 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm over
Call, moving southeast at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Silsbee, Kirbyville, Call, Fred, Town Bluff, Spurger, Caney Head,
Trout Creek, Magnolia Springs, Mt. Union and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3079 9418 3077 9382 3068 9369 3031 9413
3055 9427
TIME...MOT...LOC 2249Z 336DEG 12KT 3063 9390
JonesThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:11 PM CDT | Special Weather Statement | LCH | Allen | 34 min |
| Jun 3, 2:51 PM CDT | Special Weather Statement | LCH | Rapides | 39 min |
| Jun 3, 3:07 PM CDT | Special Weather Statement | LCH | Allen | 38 min |
| Jun 3, 3:32 PM CDT | Special Weather Statement | LCH | Vernon | 43 min |
| Jun 3, 3:34 PM CDT | Special Weather Statement | LCH | Evangeline | 41 min |
| Jun 3, 4:11 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 34 min |
| Jun 3, 4:38 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 38 min |
| Jun 3, 4:39 PM CDT | Special Weather Statement | LCH | Allen | 51 min |
| Jun 3, 4:47 PM CDT | Special Weather Statement | LCH | Allen | 43 min |
| Jun 3, 5:01 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu | 44 min |
| Jun 3, 5:27 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 48 min |
| Jun 3, 5:34 PM CDT | Special Weather Statement | LCH | Beauregard | 41 min |
| Jun 3, 5:59 PM CDT | Special Weather Statement | LCH | Saint Landry | 61 min |
| Jun 3, 6:32 PM CDT | Special Weather Statement | LCH | Calcasieu | 43 min |
| Jun 3, 6:38 PM CDT | Special Marine Warning | LCH | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.